By Topic

A continuous state space model of multiple service, multiple resource communication networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
S. Jordan ; Dept. of Electr. Eng. & Comput. Sci., Northwestern Univ., Evanston, IL, USA

The merging of telephone and computer networks is introducing multiple resources into networks, and information is becoming increasingly distributed across the network. Related services are being integrated onto a single network rather than being offered on separate uncoordinated networks. We focus upon communication networks that integrate multiple services using multiple resources. In previous work, such networks have been modeled by multidimensional Markov chains with product form distributions. We approximate the distribution on the original discrete state space by a similar product form distribution on a continuous state space. We consider access control of such a system and prove that the resulting optimal coordinate-convex control policy is convex. Based on this result, we suggest an algorithm for ending a near-optimal policy for the discrete problem that has much less complexity than existing methods for finding optimal or near-optimal policies.<>

Published in:

IEEE Transactions on Communications  (Volume:43 ,  Issue: 2/3/4 )